Reply To: rituxin (again)
Lori – I was on IVIG for almost a year, first doing 60g/week, then having a 2mo break due to an insurance change, then later doing 90g/week 2 weeks on, 1 week off. I don’t really know if I slowed progression, but I definitely didn’t have a noticeable improvement when on it. But in my case, progression has been extremely slow, so it’s hard to gauge if the IVIG did anything at all. But my Dr. said since I had been getting high doses for so long and didn’t notice anything from it there wasn’t any point to continue with it.
So far I haven’t really noticed many side effects from the Imuran. I get a little bit of nausea when I take it (with food), but it’s not too bad. My first blood tests were okay, but my absolute neutrophil count was on the low end. I’ll have more lab results tomorrow, and we’ll see where they’re at. If it gets too low my Dr. said I’d have to stop.
laurel – I haven’t had any muscle pain yet thankfully, but hospitalization is always a potential on immunosuppressants. I actually had febrile neutropenia on IVIG and had to be in reverse isolation in the hospital for a day. A couple things my Dr. tried to do is ramp me up on it a bit slowly so we can carefully monitor levels and make sure to stop before I get sick from being immunocompromised. My Dr. spent a lot of time explaining all the major things to watch out for, and listed out every instance that I should immediately stop taking it. I’m also relatively young compared to a lot of CIDP patients (just turned 30), so I’m in mostly good health overall.